Warning to statin users

  • Thread starter Triggy&Blue&Daisy Too
  • Start date
Miniature Horse Talk Forums

Help Support Miniature Horse Talk Forums:

T

Triggy&Blue&Daisy Too

Guest
Since there are a few old fogies like me here who may be taking chlolesterol lowering meds I wanted to share my experience with you. If the info saves anyone this awful experience because you have this nugget of info tucked away in your memory banks it will be totally worth all I've just endured.

Iv'e been taking a particular statin drug which I won't mention if you want to know then please PM me, without a bit of trouble for about 2 years now. About 2 weeks ago I developed a twinge in my shoulder but thought nothing of it just old age and I must have tweaked it somehow. As time went on it became quite a muscle spasm about the size of $1 coin and was getting excruitiating. I couldn't sleep, concentrate on my work or get relief no matter what I tried. Soon all my muscles would spasm whenever I would stress them even to stretch. I went to chiropractors, therapeutic massage, had cortisone injections, took muscle relaxants, nothing I tried was helping other than to try to tough it out. I'm no wuss when it comes to pain but this was UNBELIEVABLE in it's intensity.

Finally, I went back to my usual doctor's office but he wasn't available so I ended up with his partner and I'm telling you it was divine province this occured as he decided to take blood and shortly thereafter found my creatine kinease (CK) levels were through the roof! After all these years I was having a very dangerous side effect from the statin drug and if he hadn't have caught it my kidneys were on the way to becoming toast! I've spent the last two days on high doses of pain killers as the medication dissipates from my system. Tonight is the first time the muscle spasms have decreased somewhat and I'm feeling like it's finally turning around.

So as a warning to all you statin users, or if you know anyone taking them, please have your blood checked periodically for elevated levels of CK or really suspect your medication even if the levels are normal and you are having unusual intractable muscle pain or spasms not related to a known injury, a life can depend on it!
 

Pepipony

Well-Known Member
Joined
Jun 6, 2004
Messages
1,784
Reaction score
0
Location
Donie TX
WOW Glad you caught it and are getting better, what a scare I am one of the 'lucky' folk who has a few genetic blood problems and take a few meds for them. My Dr takes blood and checks functions every 3-4 months ( long story but he is 150 miles away) If I am not mistaken those statins ask that you get levels tested every 6 months? I think?
 

ChrystalPaths

Well-Known Member
Joined
Aug 31, 2003
Messages
8,277
Reaction score
1
Wow Shirley, great call by the Dr. Can you tell me what a "statin" drug is for?
 

NMMack

Well-Known Member
Joined
Mar 4, 2005
Messages
788
Reaction score
0
Location
Hastings, MN
Thanks for the warning Shirley!

I am on the highest dose possible now, and have been concerned about those muscle twinges too... Sounds like it is time for another blood test!

Thanks for the reminder!

Nancy
 

sfmini

Well-Known Member
Joined
Nov 30, 2002
Messages
3,088
Reaction score
136
please pm me with the name. i take one of those too. i do have regular blood tests for blood sugar and cholesterol, will make sure she is checking that too!
 
T

Triggy&Blue&Daisy Too

Guest
Dimi the statins are prescribed for lowering cholesterol.

Pepi, Scary thing is that I recently had my blood work and everything was fine. This can come on suddenly without any warning at all whether you have taken it for a short time or after many years of taking it.
 

ChrystalPaths

Well-Known Member
Joined
Aug 31, 2003
Messages
8,277
Reaction score
1
Thanks Shirley. I have NEVER had a cholesterol test. Why is it necessary? I've always wondered. My mom had hers tested and was put on a drug that "supposedly" lowered it and all were happy in Dr land but when she went for her annual check up the Dr decided to change it to a "newer" drug and she got sick and was very scared. I told her to toss the new drugs, tell her Dr if it ain't broke don't fix it and insist on the old drug.

I'm afeard (and I meant to spell it like this) to start messin with a Dr and this stuff. I have so many physical things broke on my body; bones and discs and ligaments and heck fire they haven't done darn thing to help me in 2 yrs.

I shudder to think what they'd do to the insides of me. I HAVE to go have my sugar tested, been having some trouble with the shakes and great thirst, frequent urination..the usual (man I get getting older) but just what is up with the concentratrion on cholesterol?Blood pressure pills? Egads!
 
T

Triggy&Blue&Daisy Too

Guest
Being diabetic "they" say makes one more prone to heart disease hence the wonderful idea to put us on cholesterol lowering medicines "for our own good." I think "they" are forgetting about the "first, do no harm" part.


I'm just so glad the other doc figured it out as quickly as he did and I can tell ya I'm going to be seeing "them" types a lot less often.


I agree with you Dimi, and maybe this is the kick in the butt that I needed and will get me taking better care of myself.

Definately get the sugar tested though, diabetes does a heck of a lot of damage if left alone, I do agree with the "thems" on that.
And your avatar is still making me drool
Lemon Merange? I sure miss my mom's


Oooooh I just read you said apple mmmmm, even better slobber slobber.
 
Last edited:

Pepipony

Well-Known Member
Joined
Jun 6, 2004
Messages
1,784
Reaction score
0
Location
Donie TX
2 years ago I came down with horrendous stomach problems. Got to the point that I lost nearly 25 lbs ( needed too LOL) , couldnt eat but a cracker here or there and really thought I was fixin to die. Saw a few Drs, had all the gastric tests, none had a clue and had been on nearly 17 meds ( had BAD Lyme ). When it all started I got myself off all the meds and it didnt help. About 3 months in I started an antibiotic just to see if maybe I had an infection ( abx treat Lyme, so had plenty) and within a week I was fine. They never figured out what was wrong and I am still waiting for a relapse.

Like you said, sometimes I think Drs forget the 'first, do no harm' rule.
 

Latest posts

Top